# SDR CALA0101038

- Difficulty date: December 23, 2001
- Submitted: January 29, 2002
- Operation: Air carrier
- Aircraft: N37255
- Make and model: Boeing 737824
- Aircraft serial: 30610
- Aircraft time: 4,021 hours, 1,346 cycles
- System (JASC): 3160 · Central Display
- Part: Display
- Part number: 4073610916
- Part serial: 87289
- Condition: Burned Out
- Location: Inst Panel
- Part time: 4,021 hours, 1,346 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLIGHT CREW REPORTED THE SMELL OF SMOKE (NO VISIBLE SIGNS) IN THE COCKPIT DURING CLIMB OUT OF EWR AT 23,000 FEET. THE CREW DONNED THEIR O2 MASKS AND THE FLIGHT WAS DIVERTED TO PHL WHERE IT LANDED WITHOUT INCIDENT. MAINTENANCE FOUND THE CAPTAIN'S INBOARD DISPLAY UNIT HAD FAILED AND IT WAS THE SOURCE OF THE SMOKE SMELL. THE DISPLAY UNIT WAS REMOVED AND REPLACED IAW MM 31-62-11 AND SYSTEM CHECKS WERE NORMAL. THE SDR WILL REMAIN OPEN PENDING ENGINEERING INVESTIGATION.  VENDOR TEARDOWN FOUND PHASE 1 DU A7A1 PRINTED WIRING BOARD(PWB) BURNED ALONG WITH TWO CAPACITORS AND TWO RESISTORS. THIS FAILURE HAD BEEN SEEN IN OTHER UNITS DURING VENDOR TEARDOWN. THE UNIT WAS REPAIRED AND AN ENGINEERING MODIFICATION WAS INCORPORAT
